Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Had major surgery and taking chemotherapy. Stippled the oxilaplatin due to numbness and pain in fingers and feet. Advise?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
Hi, my wife had major suegery in January and started 12 sessions of chemo with a line in at the end of February on a fortnightly basis. After 9 sessions the doctors stippoed the oxilaplatin as she was getting bad numbness and pain in her fingers and feet. she has continued to have other chemo since and is due to have the last one next Monday followed by a CT scan. Is there anything that can be given to reduce this very uncomfortable pain etc. that is with her all the time. She is a fairly fit 70 years old. ?
Posted Tue, 17 Sep 2013 in Cancer
Answered by Dr. Pavan Kumar Gupta 2 hours later
Thanks for the query.
Brief answer...although pain control is difficult in cancer patients but it is still possible.
Detailed answer.....
I understand the problem of pain being suffered by your wife.
In cancer patients the pain is specifically increased in cases where metastasis has also occurred
Although the best treatment to cure cancer pain is to remove the source of pain by doing surgery or chemotherapy or radiotherapy.But if it can not be done then you require medications like...
Tylenol and ibuprofen.( OTC PRODUCTS ) 
Mild and weak opioids like codeine
These medicines are generally oral medications and can be taken by anyone.
Since these are prescription medicines,you are advised to talk to your doctor for their prescription,type of medicine and dosage.
Besides pain medicines,other treatment options employed are nerve blocks,physical therapy,acupuncture etc.
I hope it helps however you may revert to me for any further query.
Best of luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor